MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM VAL SCREW/OPTILINK(TM) SLF-TPNG/STRDRV/60MM; CERCLAGE, FIXATION

SYNTHES GMBH 5.0MM VAL SCREW/OPTILINK(TM) SLF-TPNG/STRDRV/60MM; CERCLAGE, FIXATION
Model Number 42.231.260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, a female patient unfortunately fell injuring her right femur.On (b)(6) 2021 the patient underwent open reduction and internal fixation, right supracondylar periprosthetic femur fracture and implantable bone stimulator placement.On (b)(6) 2021, the patient underwent revision open reduction internal fixation right supracondylar periprosthetic femur fracture, placement of implantable bone stimulator, placement of allograft bone due to refracture of right femur and internal hardware fracture.She has a delayed union and felt significant pain in her left thigh.This report is for a 5.0mm val screw/optilink(tm) slf-tpng/strdrv/60mm.This is report 6 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Date of concomitant therapy is (b)(6) 2021.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that 5.0 val screoptilink(tm) slf-tpng/sd/60 had no signs of damage.A review of the x-rays showed a clear fracture in the lower third of the distal femur shaft.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed 5.0 val screoptilink(tm) slf-tpng/sd/60.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM VAL SCREW/OPTILINK(TM) SLF-TPNG/STRDRV/60MM
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16712913
Report Number8030965-2023-04424
Device Sequence Number12555696
Product Code JDQ
UDI-Device Identifier10886982259493
UDI-Public(01)10886982259493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42.231.260
Device Catalogue Number42.231.260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 TI VA-LCP CRVD COND PL/10H/230/RT; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/34; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/34; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/34; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/55; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/70; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/75; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/80; 5.0 VAL SCREOPTILINK(TM) SLF-TPNG/SD/80
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale